I've been having vulvar discomfort for the last 7 monhts. I finally saw a vulvar specialist last month who said I had vulvar vestibulitis syndrome that was being caused by my birth control. I immediately stopped taking it and starting applying a gel she gave me twice a day. Its been a month now though and it doesn't seem to be getting all that much better. Some days its almost fine, but then others it flares up again.
Now I'm wondering if it may be vaginal atrophy because the skin around my perineum splits every few days when things get itchy and I've never read anywhere of splitting to be a symptom of VVS. Could it be? Is it possible that I have both? Are the two related at all? When should I start feeling relief?
You have not mentioned your age but lichen sclerosis should be ruled out. It is a non-infectious inflammatory skin disorder which affects the vulval and perianal skin. Symptoms include itchy, sore and inflamed vulval skin which cracks, causing additional pain and stinging and treated with a strong steroid cream.
I suggest you to get evaluated for this possibility form your gynecologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing
I read a little about lichen sclerosis and it talked about white patches on the skin, which I don't have. I also had a biospy done by my gynecologist a few months ago and the results were normal. Could it still be LS?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.